MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 YST TEST KIT

BIOMERIEUX INC. VITEK® 2 YST TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states reported a yeast misidentification for a cap survey sample ((b)(6)) in association with the vitek® 2 yst test kit (lot #2430541203).The customer stated both samples from the two loops received, were initially identified as candida famata with the vitek yst card.After receiving the expected cap result of c.Guilliermondii, the customer retested from both loops with a different yst card (lot #2430611103) and received a low discrimination c.Guillmondo/famata.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer from the united states reported a misidentification of candida guilliermondii cap survey sample (f1-a 2018) in association with the vitek® 2 yst test kit (lot #2430541203).An internal biomérieux investigation was performed.The customer obtained an incorrect identification when testing cap survey isolate f1-02 2018 on vitek 2 yst cards.The expected identification was candida guilliermondii; however, the customer obtained an excellent identification of candida famata.On a second run, the customer obtained a low discrimination call of c.Famata/c.Guilliermondii.Therefore, the customer reported c.Famata as their final answer.It should be noted that both c.Guilliermondii and c.Famata/c.Guilliermondii were acceptable answers; however, c.Famata alone was not.Both the customer submitted strain and the internal cap survey strain were subbed and tested on the customer lot and a random lot of vitek 2 yst cards, in duplicate.Api® 20c aux and vitek® ms were also performed.Customer submitted strain (911598): on all four (4) cards tested, a low discrimination call of c.Famata/c.Guilliermondii was obtained.Api 20c aux gave a very good id (99.7%) of c.Guilliermondii and vitek ms gave an identification of c.Guilliermondii, with a 99.9% confidence level.Since c.Guilliermondii was part of the low discrimination call on all cards tested, cards are performing as expected for this organism.Internal survey strain (911599): a low discrimination call of c.Famata/c.Guilliermondii was obtained on one (1) card from the customer lot and one (1) card from the random lot.An excellent id of c.Famata was obtained on one (1) card from the customer lot and one (1) card from the random lot.Api 20c aux gave a very good id (99.7%) of c.Guilliermondii and vitek ms gave an identification of c.Guilliermondii, with a 99.9% confidence level.A comparison of card reaction results against expected reaction results for c.Guilliermondii revealed one (1) atypical negative reaction (dgata) that led to the incorrect call.Conclusion- atypical strain.

Brand Name
VITEK® 2 YST TEST KIT
Common Device Name
VITEK® 2 YST TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7536764
Report Number1950204-2018-00195
Device Sequence Number1775054
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2019
Device Catalogue Number21343
Device Lot Number2430541203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1